MAUDE Adverse Event Report: CATH F6INF TL JL 5 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH F6INF TL JL 5 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Three pictures were received for picture analysis related to complaint # case-(b)(4).Per visual analysis of the attached pictures, a coiled cath f6inf tl jl 5 100cm unit was observed.The body/shaft of the unit was observed cracked near to the distal tip.No other anomalies were observed.The event reported by the customer as ¿catheter (body/shaft) - cracked - during prep¿ was confirmed since the body/shaft of the unit was observed cracked near to the distal tip, by picture analysis.However, the exact cause of the cracked body/shaft cannot be conclusively determined based on the picture visual analysis sole information provided.Nonetheless, neither the phr review nor the picture review suggest that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 6f 100cm jl 5 infiniti thrulmen diagnostic catheter had a crack in the distal end and was it was noticed when device was being prepped for use.The device never entered the patient, and no harm was caused.It was initially reported "wire looks like it was damage during manufacturing.There is a snip out if it near the j end." this product does not contain a wire.The device will be returned for evaluation.3 images were provided for review.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 6f 100cm jl 5 infiniti thrulmen diagnostic catheter had a crack in the distal end, which was noted during prep.The initial report stated ¿wire looks like it was damaged during manufacturing.There is a snip out if it near the j end.¿ however, this device is not a wire.The device never entered the patient.There was no reported patient injury.Three pictures were received for analysis.Per visual inspection, a coiled cath 6f inf tl jl 5 100cm unit was observed.Additionally, the body/shaft of the unit presented with a crack near the distal tip.No other anomalies were observed during photo analysis.One non-sterile cath 6f inf tl jl 5 100cm unit was received for analysis.During visual inspection, a crack was noted on the body approximately 8 cm from the distal tip.No other anomalies were observed during the visual analysis.Sem analysis results revealed elongations and scratch marks on the outer surface of the body/shaft material near the cracked area.Additionally, the braid wire on the body/shaft were noted to be sheared off.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17946069 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer ¿catheter (body/shaft) ¿ cracked - during prep¿ was confirmed since a cracked condition was found on the body of the unit.The sheared off material observed on the braid wire is commonly caused by an interaction with a sharp object.Elongations and scratch marks were also found on the outer surface of the affected area.Therefore, it is assumed the unit was torn/cracked from an interaction with a sharp object such as a separate medical device.Handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use open or damaged packages.To prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH F6INF TL JL 5 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12301758
Report Number9616099-2021-04772
Device Sequence Number3970400
Product Code DQO
UDI-Device Identifier10705032014205
UDI-Public(01)10705032014205(17)230331(10)17946069
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number67000800
Device Lot Number17946069
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/25/2021
09/22/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/02/2021
09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.; UNK.
Patient Age74 YR